Why Would An Amphetamine Make My Pain Lesson So Drastically?

Question

Asked by shorrocks70

Why Would An Amphetamine Make My Pain Lesson So Drastically?

I had been taking Adderall for almost 2 years, slowly going up on the dosage, then in March I started to down dose it. In April, I had a very bad undetermined virus, and have been suffering all possible Fibro symptoms since. I ended up completely stopping the Adderall in May. My cardiologist wanted me to and he also wanted me to down dose my thyroid medication. This was due to "after the virus" my heart rate would be rapid on occasions, my heart would palpitate on occasions, and I would occasionally have arrythmias too. I felt it was due to the virus, since my son had it too, and he experienced heart difficulties also. Plus I was going down on my Adderall, so it did not make sense to me that I would be having heart issues at that time. I was off of the Adderall for 3 months, and still had all of the heart issues, comming and going, no rhyme or reason. I had an echo, ekg, 24hr halter, and a stress test. While they did find that my heart rate went up very fast, and on the halter definite episodes of all 3 things occured, they assure me that it is not life threatening, since other tests were fine. (echo and stress test) The one thing I did notice is that the heart rate commonly would go up by about 30 - 50 beats after eating, carbs. The cardiologist said that he didnt believe food could cause this. Then at the end of July, after spending the entire spring and summer in severe pain, I decided to try a low dose of my Adderall, because I was in so much pain and fatigue, but needed to get ready for a vacation. The amazing thing was that the pain vanished. Literally. I did not connect it to the Adderall, until after taking it for the week of vacation (low dose) and then stopping it again, withing 6 days the massive pains were back, and so I just tried the Adderall again. It worked and that was when I put 2 and 2 together. I have had all sorts of bloodwork. No lupus, no rheumatoid arthritus, and the list goes on. My psychiatrist just states that this is not typical. Now I am trying Vyvanese and as I started it my heart and blood pressure was wacky. I had also been sick, infectionwise. However, today, I took double the amounts, since I have also been experiencing the pains again, my heart and bp have been better than it has in the last 2 weeks. I still have pain, but not nearly as severe as what I had been experiencing. I am seriously confused. The heart and blood pressure, mood, and pain all gets normal with a higher dose of a medicine, that you would think, would at least make the heart and bp worse. And the pain thing is just coincidental miracle? Lastly I guess I would like to ask if it is possible that taking the Adderall in the first place, then going off of it could cause these fibro sypmtoms. Or is it just a freaky coincidence, that I had a very bad virus around the same time, that made this full blown? Why would Adderall make hand swelling, burning, and all over pain just dissapear?? Even my heart acts better after taking it? It just doesnt make sense to me, but maybe someone could shed some light on it for me. Thank you

Answer

You're not only one who's noticed that this amphetamine has helped with pain. Dr Bateman, a CFS and FM clinician, has noticed that Adderall has had this effect with some of her patients as well.

http://phoenix-cfs.org/TrtAdderallhtm.htm

Why it does this is something of a mystery. Adderall does, however, effect neurotransmitter levels in the brain - and the brain is where pain is generated. Amphetamines can have a wide variety of effects - which is one reason they were so over-prescribed at one time. Whatever the reason its nice you found something that helps. He

http://www.healthcentral.com/adhd/drug-information-24251-25.html